Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 328, NWS Shreveport, LA

December 25, 20125 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 25, 2012, 3:21 AM CST for 5 counties in Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 25, 2012, 3:21 AM CST (09:21 UTC)
Expired
Dec 25, 2012, 4:03 AM CST
In force
42 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Cherokee County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Smith County, TX

The radar

The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 25, 3:32 AM CSTHAIL 1Rusk, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 25, 1:37 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1948 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WUUS54 KSHV 250921
SVRSHV
TXC073-347-365-401-423-251015-
/O.NEW.KSHV.SV.W.0328.121225T0921Z-121225T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 AM CST TUE DEC 25 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
  CHEROKEE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...RUSK...JACKSONVILLE...
  EXTREME SOUTHWESTERN PANOLA COUNTY IN NORTHEAST TEXAS...
  SOUTHERN RUSK COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF HENDERSON...
  SOUTHEASTERN SMITH COUNTY IN NORTHEAST TEXAS...

* UNTIL 415 AM CST

* AT 318 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  RUSK...AND MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PONTA...SACUL...MIXON...NEW SALEM...TROUP...ARP...TURNERTOWN...
  MINDEN...JOINERVILLE...OVERTON AND NEW LONDON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3166 9529 3167 9529 3173 9537 3175 9537
      3176 9540 3180 9540 3237 9507 3199 9451
      3155 9512
TIME...MOT...LOC 0921Z 221DEG 38KT 3175 9516

$$

05
2 follow-up statements
328 
WWUS54 KSHV 250952
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 AM CST TUE DEC 25 2012

TXC073-347-365-401-423-251015-
/O.CON.KSHV.SV.W.0328.000000T0000Z-121225T1015Z/
NACOGDOCHES TX-PANOLA TX-RUSK TX-SMITH TX-CHEROKEE TX-
352 AM CST TUE DEC 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CST
FOR CHEROKEE...SMITH...RUSK...PANOLA AND NACOGDOCHES COUNTIES...

AT 348 AM CST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
NEW SALEM...OR 16 MILES SOUTHWEST OF HENDERSON...MOVING NORTHEAST AT
45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LANEVILLE...MOUNT ENTERPRISE...BRACHFIELD...ARP...TURNERTOWN...
MINDEN...JOINERVILLE...OVERTON...NEW LONDON AND DOTSON

LAT...LON 3178 9483 3190 9501 3196 9512 3202 9519
      3206 9524 3237 9507 3199 9451
TIME...MOT...LOC 0951Z 221DEG 38KT 3199 9492

$$

05
173 
WWUS54 KSHV 251003
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 AM CST TUE DEC 25 2012

TXC073-347-365-401-423-251013-
/O.CAN.KSHV.SV.W.0328.000000T0000Z-121225T1015Z/
NACOGDOCHES TX-PANOLA TX-RUSK TX-SMITH TX-CHEROKEE TX-
403 AM CST TUE DEC 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE...SMITH...RUSK...
PANOLA AND NACOGDOCHES COUNTIES IS CANCELLED...

LAT...LON 3178 9483 3190 9501 3196 9512 3202 9519
      3206 9524 3237 9507 3199 9451
TIME...MOT...LOC 1003Z 221DEG 38KT 3209 9482

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 10:19 PM CST, 5 hours 2 minutes earlier.

Area forecast discussion, Dec 24, 10:19 PM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1019 PM CST MON DEC 24 2012

.DISCUSSION.
CURRENT READINGS ARE COOLER THAN EXPECTED IN MANY LOCALES AND
WE HAVE UPDATED THE OVERNIGHT LOWS WHICH WILL LIKELY OCCUR IN THE
WEE HOURS. SOME ADDITIONAL DROP MAY OCCUR WITH ONSET OF PRECIP AS
SPREADS ARE QUITE LARGE AREA WIDE. PLENTY OF SHOWERS OVER THE GULF
AND WILL BE WORKING INLAND BY MIDNIGHT. ALSO...OVER RUNNING
DEVELOPMENT WILL BEGIN SOON...HAVE ADJUSTED POPS A BIT FOR THE
OVERNIGHT...TO OUR SW AS THE VORT OVER WEST TEXAS MOVES EASTWARD
OVERNIGHT. THE UPPER LOW HAS NOT BOTTOMED OUT AND CONTINUES
DIGGING AND HAS PROMPTED ADDITIONAL COUNTIES IN THE WINTER WEATHER
ADVISORY FOR CHRISTMAS AFTERNOON AND EXPANDED THE WINTER STORM
WATCH A ROW FARTHER SOUTH IN ARKANSAS.

OF COURSE...NEW DATA IS ARRIVING ALL THE TIME NOW AND ADDITIONAL
CHANGES MAY OCCUR DURING THE OVERNIGHT AND ISSUED AS USUAL IN THE
4 AM PACKAGE. THE SEVERE THREAT WILL BEGIN PRIOR TO DAYBREAK SW AS
SOME HAILERS WITH A TORNADIC THREAT GENERALLY SOUTH OF I-20 ON
CHRISTMAS DAY...AS MID TO LATE MORNING HEATING OF THE LOWER ATMOSPHERE
OCCURS. THE CLOUDS WILL BE THICK...BUT THE SUN WILL STILL GET IN
BETWEEN. SPC/S OUTLOOKS REMAIN MUCH THE SAME WITH A SLIGHT IN EFFECT
FOR THE OVERNIGHT OVER OUR SW CORNER AND THEN DAY 2...A MODERATE
OVER OUR SE CORNER BY 12Z FOR THE NEXT 24 HRS. /24/

&&

.AVIATION...
MOSTLY VFR FLIGHT CATEGORIES WILL PREVAIL INTO THE HOURS JUST AFTER
MIDNIGHT BUT LATER DURING THE CHRISTMAS MORNING HOURS BETWEEN 25/08
UTC TO 25/12 UTC MVFR CEILINGS BEGIN DEVELOPING AND SPREADING OVER
THE AREA AND LOWER TO IFR CEILINGS/VISIBILITIES IN MIST/BR. RAIN AND
AND SCATTERED CONVECTION WILL BECOME WIDESPREAD AROUND AND AFTER
25/12 UTC. A SURFACE LOW WILL BE MOVING ACROSS THE FOUR STATE REGION
DURING THE DAY WITH A WARM FRONT TO THE EAST AND COLD FRONT TO THE
SOUTHWEST. STRONG AND GUSTY WINDS WILL BE 15 TO 25 KNOTS AS PRESSURE
GRADIENT INCREASES FOR MUCH OF EAST TEXAS AND NORTHWEST AND NORTH
CENTRAL LOUISIANA AND SOUTH CENTRAL ARKANSAS. /06/

&&

.PREV DISCUSSION... /ISSUED 422 PM CST MON DEC 24 2012/

DISCUSSION...
LOTS TO TALK ABOUT THIS AFTERNOON. ALREADY BEGINNING TO SEE CIRRUS
THICKEN AND INCREASE FROM THE W ACROSS N TX/OK...AHEAD OF A WELL
DEFINE LONGWAVE TROUGH THAT IS CARVING THROUGH THE GREAT BASIN TO
NEAR THE FOUR CORNERS REGION. MEANWHILE...OUR SFC BNDRY HAS BECOME
NEARLY STATIONARY ALONG THE I-10 CORRIDOR OF SE TX/S LA...WHICH
MATCHES UP WELL WITH WHAT THE GFS HAS BEEN ADVERTISING THE LAST
COUPLE OF DAYS. THE WRF HAS TRENDED A LITTLE FARTHER S THAN
YESTERDAY WITH THE CENTER OF THE DEVELOPING CLOSED LOW CHRISTMAS
DAY AS IT TRACKS THROUGH THE TX PANHANDLE CHRISTMAS MORNING...AND
ALONG THE RED RIVER VALLEY OF SRN OK/N TX DURING THE DAY.
HOWEVER...THIS MODEL IS THE SLOWEST TODAY...WITH VERY GOOD
AGREEMENT AMONGST THE GFS/CANADIAN/ECMWF WITH THE CLOSED LOW
POSITION CENTERED NEAR TXK BY 00Z WEDNESDAY. THUS...HAVE BASED THE
FORECAST PACKAGE SIMILAR TO THE CON CENSUS HERE...WITH LARGE SCALE
FORCING QUICKLY INCREASING AFTER 06Z TONIGHT ACROSS CNTRL/ECNTRL
TX...WITH A 30-40KT SWRLY LLJ DEVELOPING ATOP THE SFC BNDRY TO OUR
S RESULTING IN RAPIDLY INCREASING ELEVATED CONVECTION WITHIN THE
LEFT EXIT REGION OF A 120KT JET. THE SHORT TERM PROGS MAINTAIN
STEEP 700-500MB LAPSE RATES NEAR AND N OF THE BNDRY ACROSS E TX/N
LA...SUCH THAT THERE COULD BE AN ISOLATED SVR THREAT OVER THESE
AREAS LATE...WITH HAIL BEING THE PRIMARY THREAT. HAVE INCREASED
POPS TO LIKELY/CATEGORICAL AREAWIDE AND MAINTAINED SVR MENTION
ACROSS DEEP E TX/SRN SECTIONS OF NCNTRL LA.

CONVECTION WILL BE WIDESPREAD BY 12Z CHRISTMAS DAY...WITH THE SVR
THREAT PERSISTING MAINLY ACROSS LOWER E TX/SRN SECTIONS OF NCNTRL
LA S OF I-20. AS THE COLD CORE SYSTEM BEGINS TO CLOSE OFF BY
MIDDAY TUESDAY...IT BEGINS TO TAKE ON A NEGATIVE TILT BY
AFTERNOON...WITH SFC CYCLOGENESIS RAPIDLY INCREASING ALONG THE
WARM FRONTAL BNDRY ACROSS NCNTRL LA DURING THE AFTERNOON/EVENING.
DEEP LAYER SHEAR VALUES INCREASE TO 55-65KTS NEAR THE WARM
SECTOR...ALTHOUGH SFC BASED INSTABILITY WILL MAY BE IN QUESTION
ACROSS OUR SRN ZONES AS RAIN COOLED AIR TO THE N OF THE WARM FRONT
MAY INHIBIT THE NWD PROGRESSION OF THE FRONT. SHOULD THIS
OCCUR...THIS WOULD MAINTAIN A LOW LEVEL INVERSION JUST OFF THE SFC
AND INHIBIT THE STRONGER WINDS ALOFT FROM REACHING THE
SFC...ALTHOUGH THE THREAT FOR ELEVATED HAILERS WILL STILL BE
POSSIBLE. HOWEVER...STEEP LAPSE RATES WITHIN A STRONGLY SHEARED
ENVIRONMENT WITHIN THE LEFT EXIT REGION OF THE PRIMARY UPPER JET
ROUNDING THE BASE OF THE LOW WILL INVIGORATE STRONG/SVR CONVECTION
WITHIN THE WARM SECTOR FROM LATE MORNING TO AT LEAST MID
AFTERNOON...WITH DAMAGING WINDS/LARGE HAIL/ISOLATED TORNADOES ALL
POSSIBLE. THE SVR THREAT SHOULD WIND DOWN BY 00Z
WEDNESDAY...ALTHOUGH OUR FOCUS WILL TURN TO OUR NW LATE CHRISTMAS
AFTERNOON/EVENING AS THE COLDER SUBFREEZING AIR DEEPENS OVER
EXTREME NE TX/SE OK/SW AR.

GIVEN THE GOOD CONSENSUS WITH THE CLOSED LOW POSITION NEAR TXK BY
00Z WEDNESDAY...THE INITIALLY SHALLOW SUBFREEZING AIR MASS OVER SE
OK WILL RAPIDLY DEEPEN...WITH 850MB TEMPS FALLING SOME 6-8C
BETWEEN 18Z TUESDAY AND 00Z WEDNESDAY AS IT BEGINS TO SURGE SE
WITH THE NE EJECTION OF THE SFC LOW OVER NCNTRL LA. THUS...THE
CHANGEOVER FROM RAIN TO SNOW SHOULD BE QUICK TO OCCUR...AS
WRAP-AROUND SNOW ON THE W SIDE OF THE 700MB LOW SHIFTS E ACROSS SE
OK/SW AR. SINCE CONFIDENCE HAS INCREASED IN THE TRACK OF THE
CLOSED LOW...ALBEIT A BIT SLOWER...HAVE ISSUED A WINTER WEATHER
ADVISORY FOR MCCURTAIN COUNTY AS WELL AS LITTLE RIVER/SEVIER/HOWARD
COUNTIES FOR 21Z-06Z AS THE PRECIP BEGINS TO CHANGE OVER. WILL
ALLOW THE WINTER STORM WATCH TO REMAIN IN EFFECT FOR
HEMPSTEAD/NEVADA COUNTIES TUESDAY EVENING...WITH THE WATCH PUSHED
BACK A FEW HOURS GIVEN THE SLOWER PROGRESSION OF THE SUBFREEZING
TEMPS.

AT THIS TIME...CURRENT SNOWFALL ACCUMULATIONS SHOULD RANGE FROM
1-3 INCHES OVER MCCURTAIN COUNTY AS WELL AS AREAS NW OF AN
ASHDOWN...TO NASHVILLE AR LINE. DRY SLOTTING S OF THE CLOSED LOW
WILL QUICKLY TAPER ANY SNOWFALL ACCUMULATIONS FARTHER S OF THE RED
RIVER INTO NE TX...AS WELL AS THE I-30 CORRIDOR OF SW AR. SHOULD
THE TRACK OF THE LOW BE A LITTLE FARTHER S THAN CURRENTLY
PROGGED...SNOWFALL ACCUMULATIONS WILL INCREASE FARTHER S ACROSS NE
TX/SE OK/SW AR. THIS WOULD LIKELY RESULT IN A WINTER STORM WARNING
BEING NEEDED FOR SE OK/POSSIBLY ADJACENT SECTIONS OF SW AR.
SNOWFALL RATES SHOULD DIMINISH AFTER 06Z WEDNESDAY AS THE CLOSED
LOW EJECTS NE INTO THE MID-SOUTH...WITH GRADUAL CLEARING EXPECTED
WEDNESDAY MORNING. WITH THE DEEPENING SFC LOW OVER NCNTRL LA LATE
CHRISTMAS AFTERNOON...THE PRESSURE GRADIENT WILL TIGHTEN AS
WELL...RESULTING IN GUSTY NW WINDS WITH THE STRONG COLD ADVECTION.
THESE GUSTY WINDS MAY CONRIBUTE TO SPORATIC POWER OUTAGES GIVEN
THE WEAK LIMBS AFTER LAST WEEK/S WINDSTORM...IN ADDITION TO ANY
SNOW THAT ACCUMULATES ON THE ELEVATED SURFACES.

THE SNOWPACK TO OUR NW WILL RESULT IN MUCH BELOW NORMAL TEMPS
WEDNESDAY...BEFORE A GRADUAL WARMING TREND COMMENCES BY THURSDAY
ONCE THE CANADIAN SFC RIDGE SHIFTS E OF THE REGION. A SWRLY LOW
LEVEL RETURN FLOW COMMENCES THURSDAY AFTERNOON AND FRIDAY...AHEAD
OF THE NEXT SHORTWAVE THAT WILL CARVE INTO THE SRN PLAINS LATE
FRIDAY. WILL MAINTAIN CHANCE POPS AREAWIDE FRIDAY/FRIDAY
EVENING...ALTHOUGH THE PROGS HAVE SLOWED THIS SYSTEM DOWN A TAD
TODAY.

LITTLE CHANGES MADE TO THE REMAINDER OF THE GRIDS GIVEN THE
CHRISTMAS DAY STORM.

PRELIMS TO FOLLOW BELOW...

15

AVIATION...
DRIER AIR WILL PROVIDE VFR FLIGHT CONDITIONS ACROSS THE FOUR STATE
THROUGHOUT THE EVENING HOURS. AFTER 06Z...CIGS WILL BEGIN TO LOWER
ALONG WITH THE DEVELOPMENT OF SCATTERED CONVECTION. CONVECTION WILL
BECOME WIDESPREAD AFTER 09Z...WITH MOST OF THE AREA BECOMING MVFR BY
12Z ALONG WITH AREAS OF IFR DUE TO RAIN...FOG AND LOW CIGS.
TURBULENCE WILL BE MODERATE TO SEVERE...ESPECIALLY ABOVE 5 KFT AND
SOUTH OF A ELD...TYR LINE DUE TO EMBEDDED TSTMS. THESE CONDITIONS TO
CONTINUE UNTIL 18Z TUESDAY.  AFTER 18Z A COLD FRONT WILL MOVE INTO
EAST TEXAS AND SOUTHEAST OKLAHOMA WITH CONDITIONS TEMPORARILY
IMPROVING TO VFR FROM WEST TO EAST ACROSS EAST TEXAS. CIGS AND VSBYS
WILL LOWER TO IFR BEHIND THE FRONT IN SOUTHEAST OKLAHOMA DUE TO SNOW
AND FOG AFTER 21Z. THESE LOWER CONDITIONS WILL SPREAD SOUTH INTO
ADJACENT NORTHEAST TEXAS BY 26/00Z AND INTO SOUTHWEST ARKANSAS AFTER
26/00Z.  /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  46  54  30  43  26 /  40 100  40  10   0
MLU  49  58  35  46  26 /  40 100  50  10   0
DEQ  38  42  23  37  20 /  40 100  70  10   0
TXK  44  45  27  39  23 /  40 100  60  10   0
ELD  45  48  30  41  24 /  40 100  60  10   0
TYR  44  51  26  40  24 /  60 100  30  10   0
GGG  44  52  28  41  25 /  60 100  30  10   0
LFK  47  69  30  45  27 /  80 100  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY FROM 3 PM TUESDAY TO MIDNIGHT CST
     TUESDAY NIGHT FOR THE FOLLOWING ZONES: ARZ050-051-059-070.

     WINTER STORM WATCH TUESDAY EVENING FOR THE FOLLOWING ZONES:
     ARZ060-061-071-072.

LA...NONE.
OK...WINTER WEATHER ADVISORY FROM 3 PM TUESDAY TO MIDNIGHT CST
     TUESDAY NIGHT FOR THE FOLLOWING ZONES: OKZ077.

TX...WINTER WEATHER ADVISORY FROM 3 PM TUESDAY TO MIDNIGHT CST
     TUESDAY NIGHT FOR THE FOLLOWING ZONES: TXZ096-097-108>112.

&&

24/06
Hazardous weather outlook, Dec 24, 11:38 PM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1138 PM CST MON DEC 24 2012

ARZ050-051-059>061-OKZ077-251200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MCCURTAIN-
1138 PM CST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...TONIGHT...

SCATTERED SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL DEVELOP AND
INCREASE ACROSS THE I-30 CORRIDOR AFTER MIDNIGHT. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A STRONG UPPER LEVEL STORM SYSTEM WILL DEVELOP AND MOVE ALONG THE
RED RIVER VALLEY OF NORTH TEXAS AND SOUTHERN OKLAHOMA CHRISTMAS
DAY...WHICH WILL RESULT IN A COLD WIDESPREAD RAIN AND EMBEDDED
THUNDERSTORMS ACROSS THE AREA. IN ADDITION...AS THE COLD AIR BEGINS
TO DEEPEN LATE ON CHRISTMAS DAY AND EVENING NEAR THE COLD CORE
CENTER OF THIS SYSTEM. THE RAINFALL WILL GRADUALLY CHANGE OVER TO
SNOW LATE CHRISTMAS AFTERNOON OVER SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS AND PORTIONS OF SOUTHWEST ARKANSAS DURING THE EVENING. AT THIS
TIME...SNOWFALL ACCUMULATIONS OF TWO TO FOUR INCHES WILL BE
POSSIBLE...MAINLY NORTH OF AN IDABEL OKLAHOMA...TO
ASHDOWN...HOPE...AND PRESCOTT ARKANSAS LINE. AS TEMPERATURES FALL TO
AND BELOW FREEZING DURING THIS TIME...SOME SNOW MAY ACCUMULATE ON
BRIDGES AND OVERPASSES...TREES AND POWER LINES. NORTHWEST WINDS WILL
INCREASE CHRISTMAS NIGHT ACROSS THE AREA...WHICH MAY RESULT IN
WEAKER TREES AND TREE LIMBS TO FALLING ONTO POWER LINES...RESULTING IN
SPORADIC POWER OUTAGES. THE SNOWFALL WILL DIMINISH BY DAYBREAK ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED OVERNIGHT.

ARZ070>073-TXZ096-097-108>112-124-251200-
MILLER-LAFAYETTE-COLUMBIA-UNION AR-RED RIVER-BOWIE-FRANKLIN-TITUS-
CAMP-MORRIS-CASS-WOOD-
1138 PM CST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL DEVELOP AND
INCREASE ACROSS EXTREME NORTHEAST TEXAS AND SOUTHWEST ARKANSAS
AFTER MIDNIGHT. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A STRONG UPPER LEVEL STORM SYSTEM WILL DEVELOP AND MOVE ALONG THE
RED RIVER VALLEY OF NORTH TEXAS AND SOUTHERN OKLAHOMA CHRISTMAS
DAY...WHICH WILL RESULT IN WIDESPREAD RAIN AND EMBEDDED
THUNDERSTORMS ACROSS THE AREA. HOWEVER...AS THE COLD AIR BEGINS TO
DEEPEN TUESDAY AFTERNOON AND EVENING NEAR THE COLD CORE CENTER OF
THIS SYSTEM ALONG THE RED RIVER...TEMPERATURES WILL QUICKLY FALL
DURING THE LATE AFTERNOON AND EVENING. THE RAIN AND EMBEDDED
THUNDERSTORMS WILL DIMINISH FROM THE WEST CHRISTMAS AFTERNOON AND
EVENING...BUT A LIGHT RAIN AND SNOW MIX WILL WRAP AROUND THE
BACKSIDE OF THIS SYSTEM AS IT PROGRESSES EAST OVER THE AREA
CHRISTMAS NIGHT. SOME LIGHT SNOW ACCUMULATIONS WILL BE
POSSIBLE...FROM AN INCH...TO ONLY A DUSTING OF SNOW EXPECTED. ANY
STANDING WATER OR SNOW LEFTOVER ON ELEVATED SURFACES SUCH AS BRIDGES
AND OVERPASSES MAY CONTAIN PATCHY ICE AS TEMPERATURES FALL BELOW
FREEZING CHRISTMAS NIGHT AND EARLY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED OVERNIGHT.

LAZ001>006-010>014-017>022-TXZ125-126-136>138-149>153-165>167-
251200-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1138 PM CST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST AND NORTH CENTRAL
LOUISIANA AND FOR DEEP EAST TEXAS AND PORTIONS OF NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL RAPIDLY
INCREASE ACROSS DEEP EAST TEXAS AND NORTH LOUISIANA AFTER
MIDNIGHT...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL EJECT
NORTHEAST ACROSS THE AREA. THESE STORMS WILL DEVELOP MAINLY ALONG
AND NORTH OF A WARM FRONT THAT WILL BEGIN TO LIFT NORTHWARD FROM
SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. THESE STORMS WILL LIKELY BE
ELEVATED IN NATURE...ALTHOUGH ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE...WITH LARGE HAIL THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ALONG THE RED RIVER
VALLEY OF NORTH TEXAS AND SOUTHERN OKLAHOMA CHRISTMAS DAY...WHICH
WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA.
THE WARM FRONT WILL LIFT INTO THE I-20 CORRIDOR ON CHRISTMAS
DAY...WITH WARM UNSTABLE AIR SOUTH OF THE FRONT CONTRIBUTING TO
GREATER LOW LEVEL INSTABILITY AS LARGE SCALE FORCING INCREASES.
STRONG SHEAR AND INSTABILITY WILL BRIEFLY LIFT INTO THE REGION
DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. SCATTERED STRONG
TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING STRONG DAMAGING
WINDS...LARGE HAIL...ISOLATED TORNADOES...AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE. AN ISOLATED LARGE HAIL OR DAMAGING WIND THREAT WILL EXIST
ALONG THE INTERSTATE 20 CORRIDOR OF EAST TEXAS AND NORTH LOUISIANA
JUST NORTH OF THE WARM FRONT...WITH THE SEVERE WEATHER THREAT
DIMINISHING ACROSS ALL AREAS DURING THE LATE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS MAY BE NEEDED OVERNIGHT ACROSS DEEP
EAST TEXAS AND NORTH CENTRAL LOUISIANA.

24

In the hours before

Special weather statement, Dec 25, 3:02 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 AM CST TUE DEC 25 2012

TXZ136-149-150-152-251000-
CHEROKEE-NACOGDOCHES-RUSK-SMITH-
302 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 AM CST...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES...
IN NORTHEAST TEXAS...
     RUSK...SMITH AND CHEROKEE...

INCLUDING THE FOLLOWING LOCATIONS...
     ALTO...JACKSONVILLE...MAYDELLE...MINDEN...MIXON...MORRILL...
     MOUNT SELMAN...NEW SALEM...PONTA...RUSK...SACUL...TROUP AND
     WHITEHOUSE...

AT 300 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES WEST OF MORRILL...OR 18
MILES SOUTH OF RUSK...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

05
Special weather statement, Dec 25, 3:05 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 AM CST TUE DEC 25 2012

LAZ017-018-TXZ153-165>167-251000-
ANGELINA-NATCHITOCHES-SABINE-SAN AUGUSTINE-SHELBY-
305 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 AM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN EASTERN TEXAS...
     SABINE...SAN AUGUSTINE...SHELBY AND ANGELINA...
IN NORTHWEST LOUISIANA...
     SABINE AND NATCHITOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     GENEVA...HEMPHILL...PATROON...PINELAND AND ROSEVINE...

AT 306 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 18 MILES EAST OF ROCKLAND...MOVING
NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 1:39 AM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more28 hr
Dec 25, 2:30 AM CSTWinter Storm WarningSHVBowie, Red River19 hr
Dec 25, 5:04 AM CSTSevere Thunderstorm WarningSHVBowie, Cass, Morris41 min
Dec 25, 9:42 AM CSTTornado WarningSHVAngelina, Cherokee18 min
Dec 25, 10:12 AM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches33 min
Dec 25, 10:37 AM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine, Shelby38 min
Dec 25, 11:00 AM CSTSevere Thunderstorm WarningSHVSabine45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.